Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Advised dexorange capsules for hb defficiency. Will there be any side effects on prolonged use of this medicine?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
My mum is 88 yrs old, has been advised 2 dexorange capsules a day for hb defficiency post orthopadic surgery. Will there be any side effects on prolonged use of this medicine ( Over 45 days). Her hb level hovers around 9.
Posted Sun, 28 Oct 2012 in Medicines and Side Effects
 
 
Answered by Dr. Sree Gouri SR 34 minutes later
Hi,
Thanks for the query.

For a female the normal hemoglobin levels should be above 11gm/dl in general.
Dexorange capsules can cause side effects like gastric disturbances in the form of diarrhea or constipation, gastritis, nausea, discoloration of the stools etc.
But these are not severe usually and the person can become adjusted to the tablets after few days.
Better to start with one tablet a day for one week then it can be increased to two tablets a day.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Advised dexorange capsules for hb defficiency. Will there be any side effects on prolonged use of this medicine? 6 minutes later
My main concern is 'Will there be any side effects on prolonged use of Dexorange capsules(Over 45 days) ? ' Hb level has gradually been improving from about 7.2 to around 9
 
 
Answered by Dr. Sree Gouri SR 12 minutes later
Hi,

There may not be any serious side effects when used for 45 days.
As the tablets are gradually improving her hemoglobin levels she can continue them.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor